Sign in to follow this  
Wicked

Birth control?

Recommended Posts

I'm wanting to get on birth control but I am TERRIFIED of gaining any weight

Any ideas?

Share this post


Link to post
Share on other sites

Hi I'm surprised your surgeon did not strongly encourage it. I understand dramatic weight loss greatly increases the ability to get pregnant. I have never found birth control to cause me to gain. I recommend the merana iud. Has help me to retain iron stores.

Share this post


Link to post
Share on other sites

I have the merana IUD and love it. Its safe and generally doenst cause weight gain since the hormones are different from the pill. Its safe for all weights and is good for 5 years. I have had mine 4 years with no problems.

Share this post


Link to post
Share on other sites

Keep in mind that gastric bypass patients cannot depend on oral contraceptives alone to prevent pregnancy because of our malabsorption issues. That said, I am on Yaz and I love it! Of course, I don't use it as my only source of birth control, but I was determined to stay on it after surgery because I am one of the lucky ones for whom this pill almost completely stops my periods. I only have one or two a year! That means almost no PMS and cramping, too! And it really helped clear up my skin. I have never had any weight gain issues form this particular pill, either. Oral contraceptives are really individual, but Yaz really works for me!

Share this post


Link to post
Share on other sites

I went on Depo again recently. I'm starving! LOL

Share this post


Link to post
Share on other sites

I've taken the pill and only the pill even after having GBS. Right now I take the one that you don't have a period for 3 months because you take it 3 months straight (sorry I can't remember the name). I never used any backup with the pill & never got pregnant until I went off the pill and was trying to get pregnant. I have a few friends that have an IUD & love it, so there's lots of options for you.

Share this post


Link to post
Share on other sites

I had Depo for years and it might have aided my weight gain, but it might not... I'd long already been gaining and I didn't see any specific change in amount or timeframe. I LOVED Depo. I went on and off it for years, when wanting hormonal help I used it for BC and for treating my peri menopausal symptoms. No periods (some light spotting now and then, but often not even heavy enough to need a panty liner.. There wasn't enough to get on my undies).

I tried Nuvaring recently and that seemed fine but they took me off it because I'm having severe vaginal pain and the doctors think that may have irritated my vagina - despite the fact that the pain started BEFORE I put in a ring by a few months and they can see no sign of irritation when they've done the two pelvic exams recently, yeah...... So I'm not exactly blaming the Nuvaring. It was very convenient to use. wasn't on it long enough to see if I would gain withit, but I wasn't hungry and I didn't see any real change in the rate of my loss to coincide with it.

Tomorrow I switch to Implanon. So no clue how that does for a while, but it's related to Depo.

Edited by RumpusParable

Share this post


Link to post
Share on other sites

my doctor told me to crush my birth control pills to make sure I absorb them. I use Levora and recently its been making me sick. So thanks for all the great suggestions!

Share this post


Link to post
Share on other sites

I was on Depo previous to my RNY and never had issues with increased appetite. Went off of it in February, had surgery in March. Until this week-3 weeks after the shot- I rarely ever felt hungry. I'm suddenly a bottomless pit and can eat all day where before I ate simply because it was time to.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this